Alert archive / Tennessee / High Wind Warnings in 2014
High Wind Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Jan 10, 2014, 3:33 PM EST for 8 counties in Tennessee. It took effect at Jan 11, 2014, 1:00 AM EST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 10, 2014, 3:33 PM EST (20:33 UTC)
- In effect from
- Jan 11, 2014, 1:00 AM EST
- Expired
- Jan 11, 2014, 12:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 7:30 AM EST | NON-TSTM WND GST 83 | 3 Wsw Gatlinburg, TN | A NATIONAL PARK SERVICE OBSERVATION TOWER AT COVE MOUNTAIN REPORTED 83 MPH GUSTS AT 730 AM. |
| Jan 11, 11:30 AM EST | FLOOD | Gatlinburg, TN | SEVIER COUNTY LAW ENFORCEMENT REPORTED FLOODING/EVACUATION AT GATLINBURG TENNESSEE. ALSO, SEVERAL ROADS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS74 KMRX 102033 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 333 PM EST FRI JAN 10 2014 ...WINDY CONDITIONS TONIGHT THROUGH SATURDAY MORNING ACROSS THE MOUNTAINS OF SOUTHWEST VIRGINIA AND FAR EASTERN TENNESSEE MOUNTAINS AND FOOTHILLS... .WINDY CONDITIONS ARE EXPECTED TO DEVELOP TOWARD MIDNIGHT THROUGH SATURDAY MORNING...AHEAD OF AN APPROACHING COLD FRONT. A STRONG SOUTHERLY LOW LEVEL JET WILL DEVELOP OVERNIGHT. SUSTAINED SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO 60 MPH ARE EXPECTED ACROSS THE MOUNTAINS OF SOUTHWEST VIRGINIA AND FAR EASTERN TENNESSEE...AND 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER ADJACENT FOOTHILLS. TNZ085-102145- /O.CAN.KMRX.HW.A.0001.140111T0400Z-140111T1600Z/ MCMINN- INCLUDING THE CITY OF...ATHENS 333 PM EST FRI JAN 10 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WATCH. $$ TNZ018-041-043-045-047-072-074-087-110445- /O.UPG.KMRX.HW.A.0001.140111T0400Z-140111T1600Z/ /O.NEW.KMRX.HW.W.0001.140111T0600Z-140111T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 333 PM EST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO NOON EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...VERY STRONG SOUTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH...POSSIBLY HIGHER. * TIMING...STRONG WINDS DEVELOPING AROUND MIDNIGHT...THEN CONTINUING THROUGH SATURDAY MORNING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. THESE STRONG WINDS CAN DOWN TREES AND POWER LINES. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ040-042-044-046-071-073-086-VAZ006-008-110445- /O.UPG.KMRX.HW.A.0001.140111T0400Z-140111T1600Z/ /O.NEW.KMRX.WI.Y.0002.140111T0600Z-140111T1700Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...MADISONVILLE...LEBANON... ABINGDON 333 PM EST FRI JAN 10 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS OF 45 MPH. * TIMING...WINDY CONDITIONS DEVELOP AROUND MIDNIGHT...THEN CONTINUING THROUGH SATURDAY MORNING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. THESE STRONG WINDS CAN DOWN ISOLATED TREES AND POWER LINES. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ VAZ002-110445- /O.NEW.KMRX.WI.Y.0002.140111T0600Z-140111T1700Z/ WISE- INCLUDING THE CITIES OF...WISE...NORTON 333 PM EST FRI JAN 10 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EST SATURDAY. * EVENT...STRONG SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS OF 45 MPH. * TIMING...WINDY CONDITIONS DEVELOP AROUND MIDNIGHT...THEN CONTINUING THROUGH SATURDAY MORNING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. THESE STRONG WINDS CAN DOWN ISOLATED TREES AND POWER LINES. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
933 WWUS74 KMRX 110215 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 915 PM EST FRI JAN 10 2014 ...WINDY CONDITIONS TONIGHT THROUGH SATURDAY MORNING ACROSS THE MOUNTAINS OF SOUTHWEST VIRGINIA AND FAR EASTERN TENNESSEE MOUNTAINS AND FOOTHILLS... .WINDY CONDITIONS ARE EXPECTED TO DEVELOP TOWARD MIDNIGHT AND CONTINUE THROUGH SATURDAY MORNING...AHEAD OF AN APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS WILL DEVELOP OVERNIGHT. SUSTAINED SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO 60 MPH ARE EXPECTED ACROSS THE MOUNTAINS OF SOUTHWEST VIRGINIA AND FAR EASTERN TENNESSEE...AND 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER ADJACENT FOOTHILLS. TNZ018-041-043-045-047-072-074-087-111015- /O.CON.KMRX.HW.W.0001.140111T0600Z-140111T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 915 PM EST FRI JAN 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST SATURDAY... * EVENT...VERY STRONG SOUTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH...POSSIBLY HIGHER. * TIMING...STRONG WINDS DEVELOPING AROUND MIDNIGHT...THEN CONTINUING THROUGH SATURDAY MORNING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. THESE STRONG WINDS CAN DOWN TREES AND POWER LINES. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ040-042-044-046-071-073-086-VAZ002-006-008-111015- /O.CON.KMRX.WI.Y.0002.140111T0600Z-140111T1700Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...MADISONVILLE...WISE... NORTON...LEBANON...ABINGDON 915 PM EST FRI JAN 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST SATURDAY... * EVENT...STRONG SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS OF 45 MPH. * TIMING...WINDY CONDITIONS DEVELOP AROUND MIDNIGHT...THEN CONTINUING THROUGH SATURDAY MORNING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. THESE STRONG WINDS CAN DOWN ISOLATED TREES AND POWER LINES. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
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
122 WWUS74 KMRX 111729 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1229 PM EST SAT JAN 11 2014 ...WINDS SUBSIDING THIS AFTERNOON... .STRONG STORM SYSTEM HAS MOVED OFF TO OUR EAST ALLOWING WINDS TO SUBSIDE. TNZ018-041-043-045-047-072-074-087-111830- /O.EXP.KMRX.HW.W.0001.000000T0000Z-140111T1700Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1229 PM EST SAT JAN 11 2014 ...HIGH WIND WARNING HAS EXPIRED... STRONG STORM SYSTEM HAS MOVED OFF TO OUR EAST ALLOWING WINDS TO SUBSIDE. $$ TNZ040-042-044-046-071-073-086-VAZ002-006-008-111830- /O.EXP.KMRX.WI.Y.0002.000000T0000Z-140111T1700Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...MADISONVILLE...WISE... NORTON...LEBANON...ABINGDON 1229 PM EST SAT JAN 11 2014 ...WIND ADVISORY HAS EXPIRED... STRONG STORM SYSTEM HAS MOVED OFF TO OUR EAST ALLOWING WINDS TO SUBSIDE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 10, 3:21 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 10, 3:21 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EST FRI JAN 10 2014
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...LONG WAVE TROUGH
APPROACHES OUR AREA TONIGHT AND SWINGS THROUGH TOMORROW. SHOWERS
WILL QUICKLY DEVELOP AHEAD OF THE APPROACHING COLD FRONT THIS
EVENING WITH THE MAIN LINE OF SHOWERS ARRIVING AROUND 09 UTC. LATEST
SOUNDINGS SHOW A SMALL AMOUNT OF INSTABILITY FROM KNOXVILLE
SOUTH...SO WILL MENTION A SLIGHT CHANCE OF A THUNDERSTORM. DUE TO
RISING HEIGHTS AHEAD OF THE FRONT...A BACKWARDS DIURNAL TEMPERATURE
CURVE WILL BE IN PLACE OVERNIGHT. LOOK FOR THE MIN TEMP TO OCCUR
AROUND 02 UTC AND TEMPS SLOWLY WARMING AFTER THAT THROUGH TOMORROW
UNTIL THE FRONT PASSES.
A STRONG LOW LEVEL JET ARRIVES BY 06 UTC AND PERSISTS THROUGH 17
UTC. THE NAM IS SHOWING AROUND 70KTS AT 850MB WHILE THE GFS SHOWS
60KTS. A HIGH WIND WARNING WILL BE IN EFFECT FROM 06 UTC THROUGH 17
UTC FOR THE HIGHER ELEVATIONS WHILE A WIND ADVISORY IS IN EFFECT FOR
THE FOOTHILLS OF THE EASTERN TN VALLEY...ALONG WITH WISE...RUSSELL
AND WASHINGTON VA.
GENERALLY...AROUND 1 TO 1.5 INCHES OF RAIN CAN BE EXPECTED WITH THE
FRONT PASSAGE. SHOWERS WILL END FROM WEST TO EAST TOMORROW AS THE
FRONT MOVES THROUGH THE AREA.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...A RIDGE OF HIGH
PRESSURE BEGINS THE EXTENDED PERIOD WITH DRY CONDITIONS SUNDAY. A
SHORT-WAVE AND ASSOCIATED UPPER JET MOVES ACROSS THE OHIO VALLEY.
THE DIRECT CIRCULATION ASSOCIATED WITH THE JET WILL ENHANCE THE
FRONTO-GENETIC FORCING ALONG A FRONTAL BOUNDARY FOR MONDAY AND EARLY
MONDAY NIGHT.
THE GFS/ECMWF MODELS SHOW A COMPLICATED UPPER TROUGH MOVING ACROSS
THE OHIO AND TENNESSEE VALLEYS FOR TUESDAY NIGHT AND WEDENSDAY. A
STRONGER COLD FRONT WILL ALSO MOVE THROUGH THE AREA. MODERATELY
STRONG LARGE SCALE LIFT FOLLOWED BY OROGRAPHIC NORTHWEST FLOW INTO
THE MOUNTAINS WILL PRODUCE RAIN/SNOW CHANGING TO ALL SNOW FOR
WEDNESDAY...ESPECIALLY MOUNTAINS. ACCUMULATING SNOWS ARE
POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. WILL NEED TO WATCH
THE EVOLUTION OF THIS SYSTEM CLOSELY.
FOR THE END OF THE WEEK...A DEEP UPPER TROUGH SETS UP ACROSS THE
GREAT LAKES WITH ANOTHER COLD FRONT MOVING THROUGH THE AREA. SNOW
SHOWERS AND FLURRIES ARE POSSIBLE FOR FRIDAY...MAINLY OVER THE
NORTHEAST SECTIONS.
AS FOR TEMPERATURES...WENT CLOSE TO GFS MOS FOR SUNDAY AND MONDAY...
BUT WENT SEVERAL DEGREES COLDER FOR MID-WEEK DUE TO THE EXTENSIVE
CLOUDS/PRECIPITATION AND COLD AIR ADVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 61 34 54 36 / 100 90 0 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 47 57 33 52 33 / 100 100 10 0 10
OAK RIDGE, TN 46 56 33 52 33 / 100 100 10 0 10
TRI CITIES AIRPORT, TN 46 57 32 48 28 / 90 100 20 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 1 AM TO NOON EST SATURDAY FOR THE FOLLOWING
ZONES: NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
WASHINGTON TN.
HIGH WIND WARNING FROM 1 AM TO NOON EST SATURDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...WIND ADVISORY FROM 1 AM TO NOON EST SATURDAY FOR THE FOLLOWING
ZONES: RUSSELL...WASHINGTON...WISE.
&&Hazardous weather outlook, Jan 10, 4:39 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 439 AM EST FRI JAN 10 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 439 AM EST FRI JAN 10 2014 /339 AM CST FRI JAN 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A WEAK WEATHER DISTURBANCE WILL MOVE NORTHEAST OUT OF THE REGION LATER TODAY. SCATTERED AREAS OF LIGHT RAIN WILL AFFECT MOST AREAS ...WITH A SLIGHT CHANCE OF SOME BRIEF AND VERY LIGHT FREEZING RAIN THIS MORNING...OVER THE SHELTERED VALLEYS OF NORTHEAST TENNESSEE... AND SOUTHWESTERN VIRGINIA. VERY STRONG SOUTHERLY WINDS DEVELOP LATE THIS EVENING INTO SATURDAY MORNING...AHEAD OF A COLD FRONT. A HIGH WIND WATCH IS IN EFFECT FOR EASTERN PARTS OF THE FORECAST AREA. FOR MORE DETAILED INFORMATION PLEASE SEE OUR LATEST HIGH WIND WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG SOUTHERLY WINDS WITH THE POTENTIAL FOR DAMAGING WIND GUSTS UP TO 60 MPH WILL LINGER THROUGH SATURDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TG/TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:18 AM EST | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, McMinn and 4 more | 11 hr |
| Jan 10, 3:33 PM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Monroe, Sevier and 1 more | 20 hr |
Nearby
High Wind Warnings in Tennessee, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.